[Adverse Event Trends Associated with Over-the-counter Drugs: Data Mining of the Japanese Adverse Drug Event Report Database].
|アブストラクト||Over-the-counter (OTC) drugs play an important role in self-medication. To ensure patient safety, pharmacists should ask patients to pay attention to possible adverse events (AE) associated with OTC drugs and educate patients about the symptoms related to those AEs. |
The aims of the present study were as follows: (1) to assess the tendency of AEs to occur with OTC drug use in Japan; (2) to detect a safety signal for OTC drugs using the reporting odds ratio (ROR); and (3) to evaluate clustery features, which include suspected drugs and therapeutic classifications, and safety signal indices (number of reports and the ROR), using cluster analysis. The number of reports of AEs following use of combination cold remedy, antipyretic and analgesic remedy, and herbal medicine was 1007, 566, and 221, respectively. We set the cluster number at five; clustery features obtained were as follows: (1) high reporting rate for skin and subcutaneous tissue disorder AEs was the largest group related to combination cold remedy; (2) high reporting rate for nervous system disorder AEs including dizziness was the second largest group. The same medicinal ingredient may demonstrate similar tendencies of the occurrence of AEs and similar clustery features in the Japanese Adverse Drug Event Report database. Our analysis of AEs associated with OTC drugs may be useful for pharmacists and patients alike. Further studies are required to draw better-informed conclusions.
|ジャーナル名||Yakugaku zasshi : Journal of the Pharmaceutical Society of Japan|
|投稿者||Umetsu, Ryogo; Abe, Junko; Ueda, Natsumi; Kato, Yamato; Nakayama, Yoko; Kinosada, Yasutomi; Nakamura, Mitsuhiro|
|組織名||Laboratory of Drug Informatics, Gifu Pharmaceutical University.|